SSRIs and the Syndrome of Inappropriate Antidiuretic Hormone Secretion

Jan 23, 2009 | Posted by: roboblogger | Full story: Nursing Center

Selective serotonin reuptake inhibitors, which include some of the mostly widely prescribed drugs in the United States, produce fewer adverse effects than other types of antidepressants.

Comments (Page 2)

Showing posts 21 - 26 of26
|
next page >
Go to last page| Jump to page:
btd

Bowmanville, Canada

|
Report Abuse
|
Judge it!
|
#21
Jan 26, 2012
 
Mr Sensible wrote:
btd, just glancing thru what youve posted and a new side effect thats appeared with me since I returned to being awake all night 3 wks ago is quite a powerful thirst if I go to bed and try and sleep. Never bothered last night, its 10.30pm and Ive been awake since 9pm last night I just end up going to bed and sleeping for bout 14 hrs when I do this then back to same pattern, but I did have a good day today, good run up the hill behind my house this morning suprised how quick I was given my delayed sleep phase, apparently the correct term getting the right amount of sleep but not at the right time
I really don't think 14 hours it the right amount of sleep. These times sure are distressing. There are a lot of sleep issues one bit of it you may want to read about is call sleep state misperception you can find it at paxilprogress.org or just google it. People think they are awake and they are asleep .... odd eh... I was part of this thread at pp but my posts were deleted. I had a sleep deprived eeg and was awake the lady doing the test asked if I had a good nap... I said I did not even close my eyes... it was an interesting thread other people who have been on ads have it too. At that point the only drug I had taken was prozac for less than a month for nerve pain in my leg post car accident.
btt

Oshawa, Canada

|
Report Abuse
|
Judge it!
|
#22
Dec 14, 2012
 
Liu BA, Mittmann N, Knowles SR, Shear NH: Hyponatremia and the Syndrome of Inappropriate Secretion of Antidiuretic Hormone Associated with the Use of Selective Serotonin Reuptake Inhibitors: A Review of Spontaneous Reports. Canadian Medical Assocation Journal 1996; 155 (5): 519-527.

The authors conducted a review of SSRI-associated SIADH as reported in the medical literature (30 published cases) and unpublished case reports held by a variety of authorities (e.g., pharmaceutical industry, FDA, Health Protection Branch of Ontario, the World Health Organization). SIADH (syndrome of inappropriate antidiuretic hormone) is a potentially life-threatening disorder which can result in dangerously low levels of sodium, seizures, coma, and death. The authors of this study reviewed published reports

Between 1980 and 1995. 83% of the published cases, and 74% of the unpublished cases, involved patients age 65 or older. 75% of the cases occurred within 30 days of initating therapy. The exact mechanism of SSRI-associated SIADH remains unknown, but possible causes include: effects on dopamine, as neuroleptics have been known to facilitate ADH secretion; effects on norepinephrine (stimulation of ADH via alpha-2 receptors); 5HT2 or 5HT1C receptor mediation of ADH release; peripheral effects on the renal medulla; or the re-setting of the body’s osmostat, resulting in a lower threshold for the secretion of ADH. The authors conclude that SIADH may be a significant health risk related to the use of SSRIs in older patients. However, they acknowledge the fact that further research is needed in order to determine the incidence of this adverse effect, and in order to establish the relative risk of SSRI-induced hyponatremia among different (all) age groups.
http://psychrights.org/research/Digest/AntiDe...
btd

Oshawa, Canada

|
Report Abuse
|
Judge it!
|
#26
Sep 6, 2013
 
http://www.youtube.com/watch...

Diabetes Insipidus and SIADH

posterior pituitary in the brain .... sorry have a head ache... can't join the dots but am going to look at this again...
btd

Oshawa, Canada

|
Report Abuse
|
Judge it!
|
#27
Sep 6, 2013
 
Gen Hosp Psychiatry. 2007 Jan-Feb;29(1):81-4.
Syndrome of inappropriate secretion of antidiuretic hormone due to citalopram and venlafaxine.
Romero S, Pintor L, Serra M, Plana T, Navarro V, Gastó C, Goldstein B.
Source
Instituto Clínico de Neurociencias, Hospital Clínico de Barcelona, University of Barcelona, Barcelona 08036, Spain. romeros@upmc.edu
Abstract
INTRODUCTION:
Selective serotonin reuptake inhibitors (SSRIs) and venlafaxine are often used to treat depression in the elderly due to their low incidence of side effects. All five of the SSRIs currently available and venlafaxine have been associated with hyponatremia.
CASE REPORT:
This article describes the case of an 87-year-old man with depression who presented with hyponatremia after starting treatment with citalopram. After excluding other common causes of hyponatremia, a diagnosis of syndrome of inappropriate secretion of antidiuretic hormone (SIADH) was confirmed. Sodium levels returned to the normal range following discontinuation of citalopram. Subsequently, due to the persistence of depression, treatment with venlafaxine was initiated. Three weeks later, hyponatremia associated with SIADH was once again diagnosed and venlafaxine was discontinued. The hyponatremia resolved in 2 weeks.
DISCUSSION:
Both SSRIs and venlafaxine have been associated with SIADH in numerous case reports and retrospective studies. Risk factors for developing hyponatremia with these drugs are advanced age and treatment with other medications. To our knowledge, this is the first case report in which SIADH was associated with two different families of antidepressants in the same patient.
CONCLUSION:
Physicians should be aware of the risk of hyponatremia when prescribing SSRIs and venlafaxine in elderly patients with multiple drug therapies. Sodium levels should be monitored during treatment.
PMID: 17189754 [PubMed - indexed for MEDLINE]
Anderson

Landshut, Germany

|
Report Abuse
|
Judge it!
|
#33
Sep 15, 2013
 

Judged:

2

have been researching for months and reading reviews for each pharmacy and finally decided to take the plunge and order from one. After coming to the conclusion http://goo.gl/bLFWQG seemed the most safest and had the best feedback I ordered my pills. Was very apprehensive at first due to cc fraud, ell and they are good i would definetely recommend and purchase againspam and being generally ripped off (have not received one spam email and no cc fraud) order process and checkout was simple.
placed my order on my debit card and was charged straight away and received confirmation email immediately. choose the speedy del trackable and was advised del would be 7-9 days and order was placed on the 08/01. was just about to email them today to chase up as now 15 days but behold package had been posted through my door. packaging seems as shown on webiste. apart from small delay on advertised shipping time i have been generally please with the pharmacy.
wont be taking the pills for another few weeks yet but all going well and they are good i would definetely recommend and purchase again from them.
Rhett

Europe

|
Report Abuse
|
Judge it!
|
#35
Sep 25, 2013
 
I have ordered 2 times from this website PILLSMEDSHOP. COM . I called yesterday the customer care and asked for a discount as i was about to order twice the regular amount.

Tell me when this thread is updated: (Registration is not required)

Add to my Tracker Send me an email

Showing posts 21 - 26 of26
|
next page >
Go to last page| Jump to page:
Type in your comments below
Name
(appears on your post)
Comments
Characters left: 4000
Type the numbers you see in the image on the right:

Please note by clicking on "Post Comment" you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Other Recent Depression Discussions

Search the Depression Forum:
Topic Updated Last By Comments
Researchers Link Depression and Heart Disease (Feb '13) 18 hr humanSpirit 3
Cyberbullying rarely sole link to suicide (Oct '12) Fri Aaaa 12
Accutane Side Effects Exposed: Side Effects of ... (Feb '07) Apr 17 josphd 2,551
Etizolam - Anti Anxiety / Stress / Sleep Aid - ... Apr 16 updaleft 1
Antidepressants Use During Pregnancy Tied To Au... Apr 16 Ross Coe buh ah ha ha 1
The Inability to Cry Apr 16 HumanSpirit 1
How Do You Know If Your Therapist Is Helping You? (Oct '13) Apr 15 humanSpirit 4
•••
•••
•••
•••